Alert archive / Ohio / Flash Flood Warnings in 2019

Flash Flood Warning 9, NWS Wilmington, OH

April 26, 2019Auglaize County, Ohio

NWS Wilmington, OH issued this flash flood warning at Apr 26, 2019, 11:34 AM EDT for Auglaize County, Ohio. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 26, 2019, 11:34 AM EDT (15:34 UTC)
Expired
Apr 26, 2019, 2:30 PM EDT
In force
3 hr
Issued by
NWS Wilmington, OH
Area
Storm-based polygon
Flood severity
None

County Auglaize County, OH

The radar

The Northern Indiana radar (KIWX), 135 km from the middle of the area, began a volume at 15:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 3.6 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2019-04-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 21 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2019-04-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -40 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
21 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
620 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
-40 m²/s²
0-3 km storm-relative helicity
-32 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted.

549 
WGUS51 KILN 261534
FFWILN
OHC011-261830-
/O.NEW.KILN.FF.W.0009.190426T1534Z-190426T1830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Wilmington OH
1134 AM EDT FRI APR 26 2019

The National Weather Service in Wilmington has issued a

* Flash Flood Warning for...
  Northwestern Auglaize County in west central Ohio...

* Until 230 PM EDT.

* At 1130 AM EDT, emergency management reported a possible breach at 
  Sixmile Aqueduct along Sixmile Creek as a result of the heavy rain 
  that has fallen over the last 24 hours. Runoff from breach may 
  cause flash flooding to occur along Six Mile Creek and portions of 
  the St Marys River in northwest Auglaize County.

* Some locations that will experience flooding include...
  State Route 116 at State Route 197.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Move to higher ground now. Act quickly to protect your life.

To report flash flooding, go to our website at weather.gov/iln and
submit your report via social media, when you can do so safely.

&&

LAT...LON 4065 8435 4061 8435 4065 8446 4068 8445
      4067 8443

$$
1 follow-up statement
059 
WGUS71 KILN 261828
FFSILN

Flash Flood Statement
National Weather Service Wilmington OH
228 PM EDT FRI APR 26 2019

OHC011-261835-
/O.EXP.KILN.FF.W.0009.000000T0000Z-190426T1830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Auglaize OH-
228 PM EDT FRI APR 26 2019

...THE FLASH FLOOD WARNING FOR NORTHWESTERN AUGLAIZE COUNTY WILL
EXPIRE AT 230 PM EDT...

Water is still flowing out of the breach in the Sixmile Aqueduct 
that is contributing to flooding. However, water is not rapidly 
rising. Thus the flash flood warning will be allowed to expire, but 
an areal flood warning will remain in effect. 

LAT...LON 4065 8435 4061 8435 4065 8446 4068 8445
      4067 8443

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this flash flood warning went out at Apr 26, 10:12 AM EDT, 1 hour 22 minutes earlier.

Area forecast discussion, Apr 26, 10:12 AM EDT, 1 hour 22 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wilmington OH
1012 AM EDT Fri Apr 26 2019

.SYNOPSIS...
Rain is expected to continue this morning, until low pressure
moves northeast out of the Ohio Valley. A brief period of high
pressure will bring dry conditions late Friday into Saturday
morning, before a fast-moving low pressure system progresses
through the Ohio Valley and southern Great Lakes from Saturday
afternoon through early Sunday morning.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
The cold front has pushed east of the area with fairly
widespread wrap around pcpn continuing on the back side. This
pcpn will shift off to the east through early afternoon as the
surface low continues to lift off to the northeast. This will
also allow for at least some partial clearing to work into the
west later this afternoon. The combination of a decent pressure
gradient and low level CAA will lead to some gusty winds today.
This could be enhanced somewhat if we end up getting some
clearing to allow for some additional mixing. Momentum transfer
techniques are suggesting wind gusts in the 30 to 35 knot range
through this afternoon, primarily across northern portions of
our area. The CAA will also keep temperatures from recovering
too much today with falling temperatures across our east over
the next few hours. However, some possible sun into the west
later today may allow for a little better recovery there.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM SATURDAY/...
By this evening, the surface low will be moving into Quebec, and
the phasing mid-level troughs will both be exiting eastern Ohio.
This will place the ILN CWA within a regime of deep-layer
northwesterly flow, which will persist through the first half of
Saturday. This cold advection pattern will bring temperatures
into the upper 30s to middle 40s by early Saturday morning, but
the winds will keep frost from becoming likely.

An extremely narrow wedge of high pressure will be passing
through the area on the first half of Saturday, providing not
even a full day of quiet conditions over the ILN forecast area.
Attention will turn upstream to a compact surface low, which is
expected to be moving through the Quad Cities area by Saturday
evening. Along an elevated warm front, precipitation should
already be developing and moving into the northwestern sections
of the forecast area by Saturday afternoon.

No expectations for a big jump in temperatures from Friday to
Saturday, as flow will remain westerly through much of the day,
only switching to the south in the late afternoon after the axis
of the high has moved to the east. However, this switch in wind
direction may occur a little sooner in the southern sections of
the forecast area, which may bring temperatures slightly warmer
there -- into the lower to mid 60s. Elsewhere, mid 50s to near
60 can be expected.

&&

.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
For Saturday night into Sunday morning, a low pressure system
will quickly move east across the Great Lakes, weakening some as
it does. The chances for rain will be highest north near the
low track, with low chances of rain along the cold front across
the far south. Precipitation will taper off from west to east
late and into sunrise Sunday morning. Clouds and gusty winds
will linger in the morning, then sunshine can be expected by the
afternoon hours as surface high pressure builds into the Great
Lakes. Lows will range from the lower 40s northwest to the lower
50s southeast. There will be some recovery to the temperatures
on Sunday, but it will be cooler with highs ranging from the
lower 50s north to the lower 60s south.

Mostly clear skies are forecast for Sunday night as the high
moves to our northeast. There is some potential for patchy frost
across central Ohio if winds decrease for a long enough period
of time. Will continue to monitor. Lows will range from the
upper 30s to the lower 40s.

The dry weather for Sunday night will be short lived as
precipitation chances move back into the region for Monday and
remain in place through the week as several short waves and
frontal systems traverse the region. Warmer temperatures will be
in place during this time with highs generally in the 60s and
70s. A few 80 degree temperatures will also be possible near and
south of the Ohio River on Wednesday and Thursday. There is at
least some instability each day and therefore have some thunder
mentioned in the forecast as well.

&&

.AVIATION /14Z FRIDAY THROUGH TUESDAY/...
Showers will continue to impact the TAF sites through the
morning hours. While most of the rain should occur with VFR
visibilities, some brief MVFR visibilities may be possible in
the heavier showers. Of greater concern is low-end MVFR to IFR
ceilings that will persist through the rest of the morning.
Periods of IFR ceilings will be most likely at KDAY/KCMH/KLCK.

Rain should begin to scatter out and lighten up during the
late morning, eventually clearing from west to east. As this
occurs, winds will switch to the NW and become quite gusty, with
gusts of around 30 knots expected at all TAF sites. There is
also a chance of some additional shower and thunderstorm
development during the afternoon, which could possibly affect
KCMH/KLCK. For now, a VCSH will be used to note this
possibility, as the activity should remain fairly scattered.
Outside of this possibility, VFR conditions are expected at all
TAF sites by early to mid afternoon. Winds will diminish and
lose their gusts overnight, then become light and variable on
Saturday morning.

OUTLOOK...MVFR conditions will be possible on Saturday night
into Sunday.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...None.
KY...None.
IN...None.

&&

SYNOPSIS...Hatzos
NEAR TERM...JGL
SHORT TERM...Hatzos
LONG TERM...Hickman
AVIATION...Hatzos
Hazardous weather outlook, Apr 26, 4:15 AM EDT, 7 hours 19 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
415 AM EDT Fri Apr 26 2019

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-270815-
Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio-
Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant-
Pendleton-Bracken-Robertson-Mason-Lewis-Hardin-Mercer-Auglaize-Darke-
Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark-Madison-
Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH-Pickaway-
Fairfield-Butler-Warren-Clinton-Ross-Hocking-Hamilton-Clermont-Brown-
Highland-Adams-Pike-Scioto-
415 AM EDT Fri Apr 26 2019

This Hazardous Weather Outlook is for East Central Indiana,
Southeast Indiana, Northeast Kentucky, Northern Kentucky, Central
Ohio, South Central Ohio, Southwest Ohio and West Central Ohio.

.DAY ONE...Today and Tonight.

Rain is expected to continue this morning and possibly into the
afternoon. With conditions already very wet, this rain may lead to
flooding in some locations.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report rainfall amounts to the National
Weather Service.

HATZOS

In the hours before

Local storm report, Apr 26, 8:09 AM EDT, 3 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
809 AM EDT FRI APR 26 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0807 AM     FLOOD            CELINA                  40.55N 84.57W
04/26/2019                   MERCER             OH   911 CALL CENTER

            SEVERAL ROADS CLOSED DUE TO FLOODING.

&&

MBP
Local storm report, Apr 26, 8:15 AM EDT, 3 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
815 AM EDT FRI APR 26 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0814 AM     FLOOD            WAPAKONETA              40.57N 84.19W
04/26/2019                   AUGLAIZE           OH   911 CALL CENTER

            FOUR ROADS CLOSED DUE TO FLOODING.

&&

MBP
Local storm report, Apr 26, 8:17 AM EDT, 3 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
817 AM EDT FRI APR 26 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0816 AM     FLOOD            NORTH STAR              40.32N 84.57W
04/26/2019                   DARKE              OH   911 CALL CENTER

            SEVERAL ROADS CLOSED DUE TO FLOODIING.

&&

MBP
Local storm report, Apr 26, 8:49 AM EDT, 2 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
849 AM EDT FRI APR 26 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0748 PM     TSTM WND DMG     CARROLLTON              38.68N 85.16W
04/25/2019                   CARROLL            KY   911 CALL CENTER

            ONE TREE DOWN IN THE CITY OF CARROLLTON.

&&

MBP
Local storm report, Apr 26, 9:14 AM EDT, 2 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
914 AM EDT FRI APR 26 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0830 AM     HEAVY RAIN       5 NE LOVELAND           39.32N 84.20W
04/26/2019  M2.44 INCH       WARREN             OH   NWS EMPLOYEE

&&
Local storm report, Apr 26, 10:03 AM EDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1003 AM EDT FRI APR 26 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1009 PM     TSTM WND DMG     SPRINGFIELD             39.93N 83.81W
04/25/2019                   CLARK              OH   BROADCAST MEDIA

            ONE TREE DOWNED.

&&

MBP

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 25, 8:15 PM EDTSpecial Weather StatementILNMadison30 min
Apr 25, 9:07 PM EDTSpecial Weather StatementILNWarren38 min
Apr 25, 9:16 PM EDTTornado WarningILNDarke29 min
Apr 25, 10:02 PM EDTTornado WarningILNDarke13 min
Apr 25, 10:14 PM EDTTornado WarningILNDarke31 min
Apr 25, 10:43 PM EDTTornado WarningILNDarke, Mercer32 min
Apr 25, 10:47 PM EDTSpecial Weather StatementILNFranklin28 min
Apr 25, 11:21 PM EDTAreal Flood AdvisoryILNAuglaize, Darke, Mercer3 hr
Apr 26, 2:43 AM EDTAreal Flood WarningILNAuglaize, Darke, Mercer60 hr
Apr 26, 3:09 AM EDTRiver Flood WarningILNHamilton4 hr
Apr 26, 10:25 AM EDTRiver Flood WarningILNAdams10 hr

Nearby

Flash Flood Warnings in Ohio, 2019Every flash flood warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.